MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381123
Medical Device Problem Codes Complete Blockage (1094); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported when using the bd angiocath¿ iv catheter the catheter kinked/bent during infusion and leakage.The following information was provided by the initial reporter.The customer stated: "after venipuncture, administration of the nutrient fluid was started, then leakage was observed; when removing the catheter and checking it, the hcp found that the catheter was bent.".
 
Additional Manufacturer Narrative
H.6.Investigation: bd received a 22 gauge angiocath device from an unknown lot for evaluation.A review of the device history record could not be performed as the reported lot was unknown and the lot could not be found on the returned unit.Our quality engineer visually inspected the returned unit and observed that the catheter was a little crooked.The sample was then sent for a ct scan to identify any damage to the unit and find any possible leak spots.The findings from the scan revealed no damage to the device that could have caused or contributed to a possible leak.Additionally, since the device was reported to have leaked the observed bend to the catheter had to have happened after use because if the device was bent before use it would not have been possible to successfully use the device.Therefore, the engineer was able to verify the reported issue of bent catheter but could not verify the reported leakage.Based off the previous observations it was unlikely that this was a manufacturing defect due to the device being bent after use.
 
Event or Problem Description

Brand Name
BD ANGIOCATH¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12816729
Report Number9610048-2021-00153
Device Sequence Number11951270
Product Code FOZ
UDI-Device Identifier30382903811237
UDI-Public30382903811237
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number381123
Device Catalogue Number381123
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown